Format

Send to

Choose Destination
Rev Esp Anestesiol Reanim. 2010 Nov;57(9):596-8.

[Flecainide poisoning].

[Article in Spanish]

Author information

1
Servicio de Anestesiología y Reanimación, Hospital Universitario Xeral-Cíes, Vigo. donizmaria@hotmail.com

Abstract

Flecainide is an antiarrhythmic drug that blocks sodium channels during phase 0 of cardiac action potential, delaying conduction and reducing contractility. Intoxication by this drug is rare. Onset of effect, which is rapid, takes the form of hypotension and cardiac arrhythmias; mortality is high. No antidote is available and management is based on the few cases that have been reported. The metabolism of flecainide is affected by both kidney and liver failure, which lead to accumulation of the drug. Flecainide should not be used in patients with such failure unless the potential benefits clearly outweigh the risks. If flecainide is prescribed, diligent clinical, electrocardiographic, and hemodynamic vigilance is imperative and plasma levels of the drug should be monitored. We report a case of flecainide poisoning in which the drug was prescribed to treat atrial fibrillation in a woman with resolving sepsis with renal and hepatic complications.

PMID:
21155342
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center